In this note, we study the cut locus of the free, step two Carnot groups Gk with k generators, equipped with their left-invariant Carnot-Carathéodory metric. In particular, we disprove the conjectures on the shape of the cut loci proposed in works by Myasnichenko and Montanari and Morbidelli, by exhibiting sets of cut points Ck ⊂ Gk which, for k ≥ 4, are strictly larger than conjectured ones. While the latter were, respectively, smooth semi-algebraic sets of codimension Θ(k2) and semi-algebraic sets of codimension Θ(k), the sets Ck are semi-algebraic and have codimension 2, yielding the best possible lower bound valid for all k on the size of the cut locus of Gk. Furthermore, we study the relation of the cut locus with the so-called abnormal set. In the low dimensional cases, it is known that Abn0 (Gk) = Cut0 (Gk)\Cut0 (Gk), k = 2, 3. For each k ≥ 4, instead, we show that the cut locus always intersects the abnormal set, and there are plenty of abnormal geodesics with finite cut time. Finally, and as a straightforward consequence of our results, we derive an explicit lower bound for the small time heat kernel asymptotics at the points of Ck. The question whether Ck coincides with the cut locus for k ≥ 4 remains open.

On the cut locus of free, step two carnot groups / Rizzi, Luca; Serres, Ulysse. - In: PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY. - ISSN 0002-9939. - 145:12(2017), pp. 5341-5357. [10.1090/proc/13658]

On the cut locus of free, step two carnot groups

Luca Rizzi
;
2017

Abstract

In this note, we study the cut locus of the free, step two Carnot groups Gk with k generators, equipped with their left-invariant Carnot-Carathéodory metric. In particular, we disprove the conjectures on the shape of the cut loci proposed in works by Myasnichenko and Montanari and Morbidelli, by exhibiting sets of cut points Ck ⊂ Gk which, for k ≥ 4, are strictly larger than conjectured ones. While the latter were, respectively, smooth semi-algebraic sets of codimension Θ(k2) and semi-algebraic sets of codimension Θ(k), the sets Ck are semi-algebraic and have codimension 2, yielding the best possible lower bound valid for all k on the size of the cut locus of Gk. Furthermore, we study the relation of the cut locus with the so-called abnormal set. In the low dimensional cases, it is known that Abn0 (Gk) = Cut0 (Gk)\Cut0 (Gk), k = 2, 3. For each k ≥ 4, instead, we show that the cut locus always intersects the abnormal set, and there are plenty of abnormal geodesics with finite cut time. Finally, and as a straightforward consequence of our results, we derive an explicit lower bound for the small time heat kernel asymptotics at the points of Ck. The question whether Ck coincides with the cut locus for k ≥ 4 remains open.
145
12
5341
5357
http://arxiv.org/abs/1610.01596v2
Rizzi, Luca; Serres, Ulysse
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/128679
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 14
social impact